I congratulate the Indian doctors for their diligent work in raising awareness of topical steroid adverse effects as well and the combination of steroids and antibiotics or antifungals. Good for you! May our future children never have to suffer with these conditions!
Several dermatologists from India have been crusading to make their citizens and medical community aware of the serious side-effects of topical steroids being overused or without a prescription.There is now more and more evidence arising from within the medical community that topical steroid indeed have serious side-effects and when combined with other medication, become even more risky to use.
ITSAN has been in communication with some of these doctors and have gotten a thumbs up of support as well in return for our concerted efforts to raise awareness of the potential risks of using topical steroids without the direction of a supportive doctors who believes and understands the side-effects of this drug.
Dr. Koushik Lahiri, a prominent Indian Dermatologist, was appointed two years ago by Dr. Deepak Parikh, the President of Indian Association of Dermatologists, Venereologists and Leprologists(IADVL) as the Chairperson of a task-force to deal with the menace of topical steroid misuse and abuse. His concerted efforts along with other doctors has proven to be very effective in the effort to protect their citizens from "Topical Steroid-Dependent Face TSDF." A condition that has been escalating in India citizens. http://www.idoj.in/article.asp?issn=2229-5178;year=2014;volume=5;issue=4;spage=416;epage=425;aulast=Coondoo
"Misuse of TS on the face is seen all over India and its incidence appears to be increasing rapidly. TSDF has also been described under various names like steroid addiction, dermatitis rosaceaformis steroidica and red face syndrome. In this condition after long term application of TS on the face, there is severe rebound erythema, burning and scaling on the face on attempting to stop the application of TS."
From now on these following steroid combinations are BANNED WITH IMMEDIATE EFFECT by the Indian government.
"1. Clobetasol + Ofloxacin + Miconazole + Zinc Sulphate
2. Clobetasole + Gentamicin + Miconazole + Zinc Sulphate
3. Clobetasol + Ofloxacin + Ketoconazol + Zinc Sulphate
4. Clobetasol + Gentamicin + Tolnaftate + lodochlorhydroxyquinone + Ketoconazole
5. Clobetasol + Neomycin + Miconazole + Clotrimazole
6. Clobetasol Propionate + Ofloxacin + Ornidazole + Terbinafine
7. Clobetasol + Neomycin + Miconazole + Zinc Sulphate
8. Betamethasone + Fusidic Acid + Gentamycin + Tolnaftate + lodochlorhydroxyquinoline
9. Betamethasone + Gentamicin + Tolnaftate + lodochlorhydroxyquinoline
10. Betamethasone + Neomycin + Tolnaftate + lodochlorohydroxyquinoline + Cholorocresol
11. Betamethasone + Gentamycin + Zinc Sulphate + Clotrimoazole + Chlorocresol
12. Ciprofloxacin + Fluocinolone + Clotrimazole + Neomycin + Chlorocresol
13. Beclomethasone + Clotimazole + Neomycin + lodochlorohydroxyquinone
14. Beclomethasone + Clotrimazole + Gentamicin + lodochlorhydroxyquinoline
15. Beclomethasone Diproprionate + Neomycin + Tolnaftate + lodochlorhydroxyquinoline +Chlorocresol" http://timesofindia.indiatimes.com/india/Govt-bans-350-drugs-including-Phensedyl-Corex/articleshow/51366873.cms
"Doctors and health experts say the spread and misuse of antibiotic combinations may be contributing to antibiotic resistance in India. Some super-bugs, which are strains of bacteria that have become resistant to antibiotics, have been found in patients who traveled from India to countries including the United States and Britain." http://news.yahoo.com/antibiotic-combination-marketed-abbott-india-list-banned-drugs-061739305--finance.html